Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mx123

Accutane has failed :(

My course finishes on wednesday. It was supposed to finish last month but they kept me on for another as I hadn't made very good progress. I broke out again last night, why is this happening? What the fuck is wrong with me? Why wont it work?

I'm so pissed off, accutane gave me hope of clear skin, I seriously thought when I started taking accutane that 6 months later I would have clear skin. Now, 6 months later, my skin is just as bad as when I started accutane. Stupid bullshit. I have wasted 6 months, and put my body through this shit for nothing. Accutane fucking sucks.

Meh.. I'm just ranting now.

What treatment will my derm put me on next? Is there anything else I can try?

Share this post


Link to post
Share on other sites
Sorry to hear that. :(

Perhaps you will see improvement after the course is finished. If not, are you willing to take it again?

Share this post


Link to post
Share on other sites

Im sorry to hear that it hasnt worked very well....thats my greatest fear at the moment. What else have you tried to cure your acne? Have you tried antibiotics?.....i was on tetra and minocin and both worked wonders for me, but only for a while. If accutane hasnt done much then i would stay clear of topical retinoids, but have u tried things like blue light treatment?

Share this post


Link to post
Share on other sites
Guest Kimmay

i'm starting to break out too. and i took the stuff TWICE. i'm hoping it wont be round 3.

Share this post


Link to post
Share on other sites

I'm really sorry about that, how severe was your acne prior to Accutane?

If it isn't that bad, I would suggest going on some antibiotics or trying to Laser/Blue light therapy. Good luck to you! Please try and see a silver lining :)

Share this post


Link to post
Share on other sites

It could be that the dosage they gave you was too low for you. I don't know what your dosage is - but mine started at 1.0 mg per kg and was bumped up to 2.0 mg per kg toward the end of my course which also finishes Wednesday.

I understand your frustration. I have had new pimples daily for my whole course it is very frustrating, especially with all the posts on here about people who cleared during month two. But, this morning I woke up and my skin was clear and pimple free. I credit this to them uping my dosage to 120 mg a day.

Share this post


Link to post
Share on other sites

What were you eating with your pill?? We all know that you are supposed to take accutane with food but do you realize just how important that is? In the pamphlet I got with my medication it said that the study indicated if you take it with a high fat meal ( a meal not just some cereal and a glass of milk or something) that your results were some crazy percentage higher that the medication would work rather then if you didnt.....actually, I think it said something like if you do not take each pill with a meal like that the success rate was something much much lower.............it indicates on there that if the medication is not working for you your dermatologist first question to you before they raise your dose is supposed to be "what are you eating with your pills?" because that could be way the medication is ineffective right there.

so if you knew all this already, sorry. I just realized the importance of a nice high fat meal with each pill. It seems to be the single most important step. Each pill you take without having one, you might as well just have thrown that pill down the toilet.

Share this post


Link to post
Share on other sites

wait 2 months, and if it doesn't clear up by then you may need another course, some people need more than one. i suspect it will clear up on it's own. in many cases improvement in the skin continues for 2 months after the course is stopped.

Share this post


Link to post
Share on other sites

Thanks for all the replies..

Im sorry to hear that it hasnt worked very well....thats my greatest fear at the moment. What else have you tried to cure your acne? Have you tried antibiotics?.....i was on tetra and minocin and both worked wonders for me, but only for a while. If accutane hasnt done much then i would stay clear of topical retinoids, but have u tried things like blue light treatment?

Share this post


Link to post
Share on other sites
My course finishes on wednesday. It was supposed to finish last month but they kept me on for another as I hadn't made very good progress. I broke out again last night, why is this happening? What the fuck is wrong with me? Why wont it work?

I'm so pissed off, accutane gave me hope of clear skin, I seriously thought when I started taking accutane that 6 months later I would have clear skin. Now, 6 months later, my skin is just as bad as when I started accutane. Stupid bullshit. I have wasted 6 months, and put my body through this shit for nothing. Accutane fucking sucks.

Meh.. I'm just ranting now.

What treatment will my derm put me on next? Is there anything else I can try?

Share this post


Link to post
Share on other sites

Is it alot of active acne? Or do you just have redmarks marks from where the acne used to be? Might be stupid questions, but just wanted to be sure.

Share this post


Link to post
Share on other sites
Is it alot of active acne? Or do you just have redmarks marks from where the acne used to be? Might be stupid questions, but just wanted to be sure.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×